MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH ONETOUCH VERIO FLEX; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH ONETOUCH VERIO FLEX; GLUCOSE MONITORING SYS/KIT
Model Number 023-271
Medical Device Problem Code Device Displays Incorrect Message (2591)
Health Effect - Clinical Code Loss of consciousness (2418)
Date of Event 02/25/2026
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2026, the lay user/patient¿s spouse contacted lifescan (lfs) united states, alleging that that the patient¿s onetouch verio flex meter was displaying an ¿error 2¿ message during testing.The complaint was classified based on the customer care agent (cca) documentation, since attempts to reach the reporter for further information were unsuccessful.The reporter stated that on (b)(6) 2026, at 1:30 am, the patient was sleeping and when she attempted to wake him, he was ¿unresponsive¿, and an ¿error 2¿ message appeared when attempting to test his blood glucose with the subject meter.The reporter stated that she called emergency medical services (ems) for assistance.When ems arrived, the reporter claimed that they tested the patient¿s blood glucose on the ems meter (unspecified result) and provided unspecified treatment.At the time of troubleshooting, the cca noted the subject meter was not being used for the first time.The cca walked through resolving the issue however the alleged issue could not be resolved.A replacement product was sent to the patient.This complaint is being reported because the patient reportedly received medical intervention for a possible acute complication of diabetes after the alleged meter issue began.The subject meter could not be ruled out as a cause or contributor to the event.

Brand Name
ONETOUCH VERIO FLEX
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
dammstrasse 19
zug 6300
SZ  6300
MDR Report Key24662915
Report Number3042301847-2026-00005
Device Sequence Number21138986
Product Code NBW
UDI-Device Identifier00353885010986
UDI-Public00353885010986
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number023-271
Device Catalogue Number023-271
Device Lot NumberZ2308021X
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/26/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/23/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexMale